Alert archive / Illinois / Areal Flood Warnings in 2015
Areal Flood Warning 12, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Jun 16, 2015, 12:59 AM CDT for Adams County, Illinois. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2015, 12:59 AM CDT (05:59 UTC)
- Expired
- Jun 16, 2015, 11:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Adams County, IL
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 15, 11:57 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 15, 11:57 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1157 PM CDT Mon Jun 15 2015 .UPDATE: Issued at 901 PM CDT Mon Jun 15 2015 One area of strong to isolated severe thunderstorms has moved out of the eastern CWA while another line of thunderstorms producing heavy rainfall is sinking slowly southward across central and northeast Missouri as well as west central Illinois at this hour. This line has shown some weakening with the loss of daytime heating, though I do still expect at least some areas of thunderstorms to continue into the overnight hours. Evening upper air analysis is showing a 35kt low level jet setting up on the western periphery of the southeastern U.S. high which should help continue to generate some thunderstorms tonight. Going lows still look good as current temperatures are not too far from dewpoints. It is another humid night with dewpoints around 70. Britt && .SHORT TERM: (Through Late Tonight) Issued at 300 PM CDT Mon Jun 15 2015 Diurnal heating of the very moist airmass has produced SBCAPE of 2000-3000 J/KG, with weak forcing resulting in scattered and broken bands of showers and thunderstorms. This activity is occurring in a broad region south of a cold front currently stretching from WI through SE IA through NW MO, and generally within modest southwest flow aloft along the periphery of the upper high centered in the southeastern U.S.. The general model consensus is the front will move slowly southeastward tonight and extend from the northern OH Valley to just north of St. Louis through SE KS at 12z Tues. The last few days there has been a strong diurnal component to the coverage and intensity of the shower/thunderstorm activity. While I expect this will remain the case again tonight with the best activity and coverage through mid-evening, the presence of the encroaching cold front and broad low level convergence associated with the anticyclonically curved w-swly LLJ should support potential for at least pockets or clusters of showers and thunderstorms from the late evening into the overnight hours. Given the high moisture content...heavy downpours will remain an ongoing threat along with an isolated threat of downburst winds with any organized storms into the early evening. Glass .LONG TERM: (Tuesday through Next Monday) Issued at 300 PM CDT Mon Jun 15 2015 A better threat of more widespread heavy rainfall will evolve gradually Tuesday afternoon, but primarily Tuesday night into Wednesday and Thursday. The general scenario has not changed much. The aforementioned southwest-northeast front will become quasi-stationary near the I-70 corridor and then waver into Tuesday evening. During this time frame a series of disturbances aloft will continue to track ENE along the periphery of the upper ridge across the area while broad confluent flow persists in the low-levels supporting showers and thunderstorms, most numerous along and south of the front. High moisture content will support heavy downpours while pockets of stronger diurnal heating and the associated instability will support an isolated severe threat for damaging winds. In is not out of the question that a flash flood watch may be needed as early as Tuesday afternoon, but the greatest risk appears to be Tuesday night-Thursday. The current guidance suggests there are likely to be 2 main rounds of heavy rain. The first will be late Tuesday night into early Wednesday afternoon. Although the front is forecast to retreat back northward on Tuesday night, a continued series of even more vigorous disturbances aloft tracking east-northeast across the area late Tuesday night into Wednesday along with a well focused and broadly convergent southwesterly LLJ is pointing strongly to persistent showers and thunderstorms centered along the I-44 corridor. Moisture content is already anomalously high with PW's in excess of 1.9 inches and the persistence of precipitation along with high efficiency is likely to yield some high rainfall rates and rainfall totals. At this time the final round should be tied to the remnant low associated with what will likely soon become TS Bill. The vast array of available global and hurricane models have the consensus track moving NW in the weakness in the upper ridge into southeast TX then turning north and eventually northeast along the periphery of the upper ridge, with a track from far SW MO through SE MO and SRN IL in the 72-96h time frame with the greatest impacts across the southeast third of the CWA on Thursday. A swath of 5-7 inches of rainfall and locally higher over the next 5 days from southwest MO through the St. Louis area into the OH Valley as projected by NCEP/WPC certainly looks quite possible. Will issue an updated Flood Potential Outlook/ESF to highlight the above scenario and expect that Flash Flood Watches will be hoisted within the next 24 hours. Glass && .AVIATION: (For the 06z TAFs through 06z Tuesday Night) Issued at 1157 PM CDT Mon Jun 15 2015 Frontal boundary has moved into the forecast area, but is still north of I-70 corridor. Most of activity has exited the forecast area, though a few lingering showers/thunderstorms may make it into KCOU over the next couple of hours, so have vicinity shower there through 09z Tuesday. Otherwise, main issue in the short term is cigs. Keep varying between high vfr and mvfr, to even some patchy ifr conditions. Have cigs go down to mvfr between 07z-09z for all taf sites, then lift back up to vfr by mid morning on Tuesday. As for timing of showers and thunderstorms, hard to do once again. For now have vcts in all tafs after 18z-21z Tuesday, before drying out after 03z Wednesday. As for winds, to be light and variable along frontal boundary with KUIN going north to northeast. Then winds to become southerly once again as boundary lifts back north through forecast area during the day on Tuesday. Specifics for KSTL: Frontal boundary has moved into the forecast area, but is still north of I-70 corridor. Most of activity has exited the forecast area, so should see dry conditions in metro area overnight. Otherwise, main issue in the short term is cigs. Keep varying between high vfr and mvfr. Have cigs go down to mvfr between 08z- 09z, then lift back up to vfr by 15z Tuesday. As for timing of showers and thunderstorms, hard to do once again. For now have vcts in taf after 19z Tuesday, before drying out after 03z Wednesday. As for winds, to be light and variable along frontal boundary. Then winds to become southerly once again as boundary lifts back north through metro area during the day on Tuesday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 15, 3:42 PM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 342 PM CDT MON JUN 15 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 342 PM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH EARLY THIS EVENING...WITH THE PRIMARY THREAT BEING STRONG GUSTY WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY EACH DAY FROM TUESDAY THROUGH THURSDAY WITH POTENTIAL FOR HEAVY RAINFALL THROUGH THIS ENTIRE PERIOD. ISOLATED STRONG-SEVERE STORMS WILL BE POSSIBLE ON TUESDAY AFTERNOON AND EARLY EVENING AND AGAIN ON WEDNESDAY AFTERNOON AND EARLY EVENING...WITH THE PRIMARY THREAT BEING STRONG GUSTY WINDS. A LOWER CHANCE FOR THUNDERSTORMS WILL THEN CONTINUE FROM FRIDAY THROUGH SUNDAY. MODERATE FLOODING IS EXPECTED ON SOME POINTS ON THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GLASS
In the hours before
Local storm report, Jun 15, 7:57 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
757 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM FLASH FLOOD PALOMA 40.02N 91.20W
06/15/2015 ADAMS IL EMERGENCY MNGR
U.S. ROUTE 24 AT THE PALOMA VIADUCT ARE FLOODED AND
IMPASSIBLE.
&&
GOSSELINLocal storm report, Jun 15, 8:52 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN 1 NE COATSBURG 40.04N 91.15W
06/15/2015 M5.00 INCH ADAMS IL BROADCAST MEDIA
LIGHT RAIN STILL FALLING.
&&
BYRDLocal storm report, Jun 15, 9:21 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
921 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD BEVERLY 39.79N 90.99W
06/15/2015 ADAMS IL TRAINED SPOTTER
A FEW SMALL ROADS ARE IMPASSIBLE IN AND AROUND THE TOWN
OF BEVERLY DUE TO FLOWING WATER OVER THEM.
&&
GOSSELINLocal storm report, Jun 15, 9:25 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM FLASH FLOOD 1 NE COATSBURG 40.04N 91.15W
06/15/2015 ADAMS IL BROADCAST MEDIA
2000TH STREET JUST NORTHEAST OF COATSBURG IMPASSIBLE
DUE TO ABOUT A FOOT AND A HALF OF SWIFTLY FLOWING WATER
OVER THE ROADWAY.
&&
GOSSELINLocal storm report, Jun 15, 10:35 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1035 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 1 S GOLDEN 40.10N 91.02W
06/15/2015 ADAMS IL EMERGENCY MNGR
ILLINOIS ROUTE 94 STILL CLOSED DUE TO FLOODING. SOME
SECONDARY ROADS HAVE BEEN WASHED OUT. US 24 IS BACK OPEN
NOW. SEVERAL CARS WERE STUCK IN THE VIADUCTS WHEN THEY
WERE FLOODED EARLIER THIS EVENING. NO INJURIES WITH
THESE VEHICLES.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:50 PM CDT | River Flood Warning | LSX | Lincoln | 19 days |
| Jun 15, 10:25 PM CDT | River Flood Warning | LSX | Monroe | 70 hr |
| Jun 16, 3:42 AM CDT | Flash Flood Watch | LSX | Boone, Callaway, Cole, Crawford, Franklin, Gasconade and 15 more | 4 days |
| Jun 16, 3:12 PM CDT | Areal Flood Advisory | LSX | Jefferson, Saint Louis, City of Saint Louis | 6 hr |
| Jun 16, 3:47 PM CDT | Areal Flood Advisory | LSX | Iron, Jefferson, Sainte Genevieve, Saint Francois, Washington | 6 hr |
| Jun 15, 7:07 PM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 16, 1:38 AM CDT | River Flood Warning | LSX | Brown | 7 days |
Nearby
Areal Flood Warnings in Illinois, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.